Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Factoring weakly compact operators
and the inhomogeneous Cauchy problem


Author: Diómedes Bárcenas
Journal: Proc. Amer. Math. Soc. 128 (2000), 1357-1360
MSC (1991): Primary 34C10; Secondary 47H20
DOI: https://doi.org/10.1090/S0002-9939-99-05127-8
Published electronically: October 18, 1999
MathSciNet review: 1641633
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: By using the technique of factoring weakly compact operators through reflexive Banach spaces we prove that a class of ordinary differential equations with Lipschitz continuous perturbations has a strong solution when the problem is governed by a closed linear operator generating a strongly continuous semigroup of compact operators.


References [Enhancements On Off] (What's this?)

  • [1] D. Bárcenas and W. Urbina, Measurable Multifunctions in non separable Banach spaces, SIAM, J. Math. Anal. 28, (1997), 1212-1226. CMP 97:17
  • [2] W. J. Davis, T. Figiel, W. B. Johnson, and A. Pełczyński, Factoring weakly compact operators, J. Functional Analysis 17 (1974), 311–327. MR 0355536
  • [3] O. Diekman, S. A. van Gils, S. M. Verduyn Lunel and H. O. Wather, , Springer Verlag, Berlin, 1995.
  • [4] J. Dieudonne, , Academic Press, New York (1967).
  • [5] H. O. Fatorini, , Marcel Dekker, New York (1993), 505-522.
  • [6] A. Pazy, Semigroups of linear operators and applications to partial differential equations, Applied Mathematical Sciences, vol. 44, Springer-Verlag, New York, 1983. MR 710486
  • [7] G. F. Webb, Continuous nonlinear perturbations of linear accretive operators in Banach spaces, J. Functional Analysis 10 (1972), 191–203. MR 0361965

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 34C10, 47H20

Retrieve articles in all journals with MSC (1991): 34C10, 47H20


Additional Information

Diómedes Bárcenas
Affiliation: Departamento de Mathemáticas, Universidad de los Andes, Mérida 5101, Venezuela
Email: barcenas@ciens.ula.ve

DOI: https://doi.org/10.1090/S0002-9939-99-05127-8
Keywords: Semigroup of compact operators, Lipschitz continuous functions, strong solutions
Received by editor(s): December 3, 1997
Received by editor(s) in revised form: June 22, 1998
Published electronically: October 18, 1999
Additional Notes: This research was partially supported by CDCHT of ULA under project C840-97.
Communicated by: David R. Larson
Article copyright: © Copyright 2000 American Mathematical Society